question-icon

Can tapering off Flexeril cause any withdrawal symptoms?

default
Posted on Tue, 21 Aug 2018
Question: I have taken flexeril for neck/back pain for 75 nights. Do i need to taper to stop is there withdrawal? have Atarax 4anxiety to sleep at night.can i take both
doctor
Answered by Dr. Soujanya (51 minutes later)
Brief Answer:
Yes, you need to taper before you stop the drug.

Detailed Answer:

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Understand your concern towards the withdrawal effects of flexiril as it should not be stopped abruptly.

It may cause withdrawal symptoms like nausea,lethargy, headache etc .

These are not so dangerous and appearance may depend upon dose and duration of drug intake.

It has to be tapered gradually by decreasing one forth of the dose in three days, half of the dose in another three days and can stop there after.

I would suggest you not to take atarax with this medication, as atarax should not be combined with muscle relaxant which has sedative effect such as flexiril.

Alcohol should be avoided while on these drugs.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Soujanya (28 minutes later)
Thank you! So i need to taper off flexeril then take the atarax for anxiety after ok thanks. Forgot to mention i take allegra 12 hr. Is that ok to take with both of these? Thanks again!
doctor
Answered by Dr. Soujanya (30 minutes later)
Brief Answer:
Allegra increases sedation and hydroxyzine decreases sedation

Detailed Answer:
Hi,
Welcome back,
I have gone through your query and understand your concern towards the combination of above drugs

It's better to taper Flexeril , and continue Atarax .

But atarax decreases sedation and allegra increases sedation.

So the combined effect is not advisable.

It also has some side effects.

So consult your doctor regarding this combination and follow accordingly.

Hope this information would help you.
Thank you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Soujanya (3 hours later)
Ok thanks last question and ill be done. How low of dose of flexeril in mg shoukd i go down to before stoping. 5mg or 2.5mg a day?
doctor
Answered by Dr. Soujanya (7 hours later)
Brief Answer:
It doesn't matter.

Detailed Answer:

I have gone through your query and understand your concern towards the tapering of Flexeril.

The dose does not matter whether it is 2.5 mg or 5 mg,
You can just taper one forth the dose in three days and half of that in next three days and can stop.

Hope I have answered your query.

Take care

Dr. Soujanya, Psychiatrist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Soujanya

Psychiatrist

Practicing since :2008

Answered : 707 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can tapering off Flexeril cause any withdrawal symptoms?

Brief Answer: Yes, you need to taper before you stop the drug. Detailed Answer: Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Understand your concern towards the withdrawal effects of flexiril as it should not be stopped abruptly. It may cause withdrawal symptoms like nausea,lethargy, headache etc . These are not so dangerous and appearance may depend upon dose and duration of drug intake. It has to be tapered gradually by decreasing one forth of the dose in three days, half of the dose in another three days and can stop there after. I would suggest you not to take atarax with this medication, as atarax should not be combined with muscle relaxant which has sedative effect such as flexiril. Alcohol should be avoided while on these drugs. Hope I have answered your query. Let me know if I can assist you further.